Alert archive / Washington / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 47, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 10, 2006, 2:42 PM PDT for Stevens County, Washington. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2006, 2:42 PM PDT (21:42 UTC)
- Expired
- Jul 10, 2006, 3:15 PM PDT
- In force
- 33 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Stevens County, WA
The radar
The Spokane radar (KOTX), 119 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 2700 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 102142 SVROTX WAC065-102215- /O.NEW.KOTX.SV.W.0047.060710T2142Z-060710T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 242 PM PDT MON JUL 10 2006 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN STEVENS COUNTY IN NORTHEAST WASHINGTON * UNTIL 315 PM PDT * AT 237 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EVANS...OR ABOUT 59 MILES NORTHWEST OF PRIEST RIVER...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN STEVENS COUNTY AT 300 PM PDT LAT...LON 4878 11808 4862 11805 4863 11764 4884 11768 $$ RFOX
2 follow-up statements
000 WWUS56 KOTX 102204 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 304 PM PDT MON JUL 10 2006 WAC065-102215- /O.CON.KOTX.SV.W.0047.000000T0000Z-060710T2215Z/ STEVENS WA- 304 PM PDT MON JUL 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT FOR NORTHERN STEVENS COUNTY... AT 301 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES EAST OF EVANS...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 4878 11808 4862 11805 4862 11763 4885 11762 $$ RFOX
000 WWUS56 KOTX 102218 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 317 PM PDT MON JUL 10 2006 WAC065-102227- /O.EXP.KOTX.SV.W.0047.000000T0000Z-060710T2215Z/ STEVENS WA- 317 PM PDT MON JUL 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STEVENS COUNTY EXPIRES AT 315 PM PDT... THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER SEVERE...ALTHOUGH A STRONG THUNDERSTORM WILL CONTINUE INTO NORTHERN PEND OREILLE COUNTY. LAT...LON 4878 11808 4862 11805 4862 11763 4885 11762 $$ RFOX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:34 PM PDT, 8 minutes earlier.
Area forecast discussion, Jul 10, 2:34 PM PDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 234 PM PDT MON JUL 10 2006 .SYNOPSIS...WESTERLY FLOW ALOFT WILL USHER IN A RELATIVELY DRY AND STABLE AIR MASS TONIGHT INTO TUESDAY. THEREAFTER...HIGH CLOUDS WILL THICKEN AND LOWER TUESDAY AFTERNOON...INTO TUESDAY NIGHT...AS THE NEXT IN A SERIES OF DISTURBANCES APPROACHES THE INLAND NORTHWEST. THIS NEXT SYSTEM WILL DELIVER COOLER TEMPERATURES AND A CHANCE OF SHOWERS TUESDAY NIGHT INTO WEDNESDAY. && .DISCUSSION... TONIGHT...VIGOROUS SHORT-WAVE TROUGH AND ASSOCIATED TRAILING VORT MAX TO EXIT THE AREA EARLY THIS EVENING...WITH PREDOMINATELY WESTERLY FLOW PREVAILING TONIGHT. WILL HANG ONTO A SMALL POP TO COVER EARLY EVENING SHRA/TSRA FAR NE WA/ID PANHANDLE ZONES...OTHERWISE SIGNIFICANT WX NIL DURING THE OVERNIGHT. TUESDAY...FLOW ALOFT GRADUALLY BACKS TO SWLY TUESDAY AHEAD OF NEXT SHORT-WAVE TROUGH THAT WILL APPROACH THE WA/OR COASTS LATE IN THE DAY. PRECEDING THIS WAVE...THICKENING CIRROFORM CLOUDS EXPECTED DURING THE DAY TUESDAY OVER THE INLAND NORTHWEST WITH STRENGTHENING LOW LEVEL WAA. LOOKING FOR BKN-OVC SKIES LATE. BUT UNLIKE TODAY/S ENVIRONMENT WHERE MID- LEVEL LAPSE RATES WERE AROUND 8.5 C/KM ...MID-LEVEL LAPSE RATES ON TUESDAY MUCH LESS. SO JUST KEPT LOW END POPS CONFINED TO AREAS JUST EAST OF THE CASCADE CREST AS WELL AS THE BLUE MOUNTAINS AND MOUNTAINS NORTH AND NORTHEAST OF SPOKANE WHERE OROGRAPHICS WILL BE PRIMARY FORCING MECHANISM. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...TROUGH LINE WILL TRAVERSE WEST TO EAST TUESDAY NIGHT...WITH QUASI- WESTERLY FLOW PATTERN RETURNING FOR WEDNESDAY. SOME MINOR TIMING DIFFERENCES BETWEEN THE GFS AND WRF...BUT EITHER WAY IT WILL BE ANOTHER FAST MOVING...LOW AMPLITUDE WAVE THAT WILL BE WORKING WITH LIMITED MOISTURE AND INSTABILITY OVER THE INLAND NORTHWEST. WILL TREND POPS UPWARD TUESDAY NIGHT BEFORE TAPERING THEM OFF ON WEDNESDAY...ESPECIALLY EAST SLOPE AND DEEP BASIN ZONES. DTHETA-E/DZ PROGS SUGGEST A MUCH LESS FAVORABLE CONVECTIVE ENVIRONMENT ON WEDNESDAY VICE TODAY...WHICH OTHERWISE LOOK PRETTY SIMILAR ON THE SYNOPTIC- SCALE. COOLER ON WEDNESDAY IN WAKE OF TROUGH PASSAGE. KJ THURSDAY THROUGH MONDAY...MODELS REMAIN IN FAIRLY GOOD AGREEMENT. RUN-TO-RUN CONSISTENTLY SHOWS A WEST-SOUTHWEST FLOW OVER THE AREA... AT LEAST A WEAK WAVE MOVING THROUGH THURSDAY AND EARLY FRIDAY...WITH THE JET STREAM SITUATED NEAR THE NORTHERN CWA...THEN THE RIDGE BUILDS. CHANCE OF PRECIPITATION CONTINUES OVER THE MOUNTAIN ZONES ESPECIALLY THURSDAY INTO FRIDAY...DIMINISHING TO MAINLY THE NORTHEAST WA AND NORTH ID ZONES BY LATER FRIDAY. WILL HAVE TO WATCH THE TIMING ON THIS FEATURE...WHICH COULD LEAD TO POPS BEING CONTINUED A BIT LONGER ON FRIDAY. SATURDAY TO MONDAY...KEPT MAINLY SLIGHT CHANCE POPS IN THE MOUNTAINS IN THE EASTERN CWA...IN SOUTHWEST FLOW...BUT TRENDED COVERAGE BACK OVER PREVIOUS FORECAST. LOOKING FOR WARMING TREND THROUGH THIS PERIOD...WITH TEMPERATURES RETURNING TO NEAR NORMAL BY FRIDAY AND SLIGHTLY ABOVE NORMAL BEYOND THIS. /JCOTE && .AVIATION...VFR CONDITIONS EXPECTED THROUGH 00Z WEDNESDAY. LOCAL MVFR CONDITIONS WILL BE FOUND WITH ISOLD -TSRA/SHRA IN THE NORTH ID ROUTES THROUGH 06Z TUESDAY. SUSTAINED WINDS OF 20 TO 30 KNOTS ARE EXPECTED IN KITTITAS VALLEY NEAR KELN THROUGH 03-06Z TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 55 85 55 77 53 80 / 0 10 10 20 20 10 COEUR DALENE 53 85 53 77 51 79 / 0 10 10 20 20 10 PULLMAN 52 84 50 78 47 79 / 0 10 10 10 20 10 LEWISTON 61 92 60 86 58 87 / 0 10 10 0 20 10 COLVILLE 49 85 48 78 52 79 / 10 10 10 20 30 20 SANDPOINT 51 83 50 77 50 77 / 10 10 10 20 30 20 KELLOGG 54 88 52 78 51 79 / 10 10 10 20 20 20 MOSES LAKE 57 87 58 82 54 86 / 0 10 10 0 10 10 WENATCHEE 61 84 59 81 57 84 / 0 10 10 20 10 10 OMAK 55 87 54 83 52 83 / 0 10 10 20 20 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Nearby
Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.